Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 29, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jun 4, 2008, 3:42 PM CDT for 26 counties in Kansas. It took effect at Jun 5, 2008, 3:35 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2008, 3:42 PM CDT (20:42 UTC)
- In effect from
- Jun 5, 2008, 3:35 AM CDT
- Expired
- Jun 5, 2008, 7:56 PM CDT
- In force
- 16 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -672 J/kg
- Mixed-layer LCL
- 1770 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 454 m²/s²
- 0-3 km storm-relative helicity
- 526 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 042042 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 342 PM CDT WED JUN 4 2008 ...A VERY WINDY DAY IS EXPECTED ON THURSDAY... .A STRONG STORM SYSTEM OVER THE ROCKIES WILL CONTINUE TO STRENGTHEN TONIGHT AND THURSDAY AND ALLOW SOUTH WINDS TO REALLY INCREASE OVER THE REGION ESPECIALLY THURSDAY AFTERNOON AND THURSDAY EVENING. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE AT TIMES. KSZ032-033-047>053-067>072-082-083-091>096-098>100-050900- /O.NEW.KICT.WI.Y.0029.080605T1400Z-080606T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 342 PM CDT WED JUN 4 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 1 AM CDT FRIDAY. SOUTH WINDS ARE EXPECTED TO REALLY INCREASE TO SPEEDS OF 30 TO 40 MPH ACROSS THE AREA BEGINNING THURSDAY MORNING AND PERSIST THROUGH MUCH OF THE AFTERNOON INTO THE EARLY EVENING. SOME GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE AT TIMES ESPECIALLY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED HIGHWAYS. USE EXTRA CAUTION. $$ COX
4 follow-up statements
000 WWUS73 KICT 050835 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 335 AM CDT THU JUN 5 2008 ...A VERY WINDY CONDITIONS ARE EXPECTED TODAY... .A STRONG UPPER LEVEL DISTURBANCE OVER THE ROCKIES WILL APPROACH THE REGION FROM THE SOUTHWEST TODAY...AND ALLOW SOUTHERLY WINDS TO INCREASE OVER THE REGION THIS MORNING AREAWIDE...AND CONTINUE THROUGH THIS EVENING OVER EASTERN KANSAS. WIND GUSTS TO 50 MPH WILL BE POSSIBLE AT TIMES THIS AFTERNOON...ESPECIALLY ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS. KSZ049-051>053-067>069-082-083-091>093-051645- /O.EXT.KICT.WI.Y.0029.080605T0835Z-080606T0600Z/ SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 335 AM CDT THU JUN 5 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT FRIDAY. VERY STRONG SOUTHERLY WINDS WILL AFFECT THE REGION TODAY. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH APPEAR LIKELY. A FEW GUSTS SHOULD REACH 50 MPH THIS AFTERNOON ACROSS PRIMARILY CENTRAL AND SOUTH-CENTRAL KANSAS. WINDS SHOULD SUBSIDE FROM WEST TO EAST THIS EVENING...AS A DRYLINE AND COLD FRONT MOVES EAST ACROSS THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED HIGHWAYS. USE EXTRA CAUTION. $$ KSZ032-033-047-048-050-051645- /O.EXT.KICT.WI.Y.0029.080605T0835Z-080606T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 335 AM CDT THU JUN 5 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. VERY STRONG SOUTHERLY WINDS WILL AFFECT THE REGION TODAY. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH APPEAR LIKELY. A FEW GUSTS SHOULD REACH 50 TO 55 MPH THIS AFTERNOON ACROSS CENTRAL KANSAS. WINDS SHOULD SUBSIDE FROM WEST TO EAST THIS EVENING...AS A DRYLINE AND COLD FRONT MOVES EAST ACROSS THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED HIGHWAYS. USE EXTRA CAUTION. $$ KSZ070>072-094>096-098>100-051645- /O.CON.KICT.WI.Y.0029.080605T1400Z-080606T0600Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 335 AM CDT THU JUN 5 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT FRIDAY. VERY STRONG SOUTHERLY WINDS WILL AFFECT THE REGION TODAY. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH APPEAR LIKELY. SOME GUSTS SHOULD REACH 45 MPH THIS AFTERNOON ACROSS SOUTHEAST KANSAS. WINDS SHOULD SUBSIDE FROM WEST TO EAST THIS EVENING...AS A DRYLINE AND COLD FRONT MOVES EAST ACROSS THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED HIGHWAYS. USE EXTRA CAUTION. $$ KLEINSASSER
000 WWUS73 KICT 051655 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1155 AM CDT THU JUN 5 2008 ...A VERY WINDY CONDITIONS ARE EXPECTED THROUGH EARLY TONIGHT... .A STRONG UPPER LEVEL DISTURBANCE OVER THE ROCKIES WILL APPROACH THE REGION FROM THE SOUTHWEST THIS AFTERNOON...AND ALLOW SOUTHERLY WINDS REMAIN STRONG AREAWIDE THROUGH EARLY TONIGHT. WIND GUSTS TO 50 MPH WILL BE POSSIBLE AT TIMES THIS AFTERNOON...ESPECIALLY ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS. KSZ049-051>053-067>072-082-083-091>096-098>100-060100- /O.CON.KICT.WI.Y.0029.000000T0000Z-080606T0600Z/ SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 1155 AM CDT THU JUN 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. VERY STRONG SOUTHERLY WINDS WILL CONTINUE TO AFFECT THE REGION THROUGH EARLY TONIGHT. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. WINDS SHOULD SUBSIDE FROM WEST TO EAST THIS EVENING...AS A DRYLINE AND COLD FRONT MOVES EAST ACROSS THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED HIGHWAYS. USE EXTRA CAUTION. $$ KSZ032-033-047-048-050-060100- /O.CON.KICT.WI.Y.0029.000000T0000Z-080606T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 1155 AM CDT THU JUN 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. VERY STRONG SOUTHERLY WINDS WILL CONTINUE TO AFFECT THE REGION THROUGH EARLY TONIGHT. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. WINDS SHOULD SUBSIDE FROM WEST TO EAST THIS EVENING...AS A DRYLINE AND COLD FRONT MOVES EAST ACROSS THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED HIGHWAYS. USE EXTRA CAUTION. $$ KED
000 WWUS73 KICT 051922 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 222 PM CDT THU JUN 5 2008 ...A VERY WINDY CONDITIONS ARE EXPECTED THROUGH EARLY TONIGHT... .A STRONG UPPER LEVEL DISTURBANCE OVER THE ROCKIES WILL APPROACH THE REGION FROM THE SOUTHWEST THIS AFTERNOON...AND ALLOW SOUTHERLY WINDS REMAIN STRONG AREAWIDE THROUGH EARLY TONIGHT. WIND GUSTS TO 50 MPH WILL BE POSSIBLE AT TIMES THIS AFTERNOON... ESPECIALLY ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS. KSZ049-051>053-067>072-082-083-091>096-098>100-060330- /O.CON.KICT.WI.Y.0029.000000T0000Z-080606T0600Z/ SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 222 PM CDT THU JUN 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. VERY STRONG SOUTHERLY WINDS WILL CONTINUE TO AFFECT THE REGION THROUGH EARLY TONIGHT. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. WINDS SHOULD SUBSIDE FROM WEST TO EAST THIS EVENING...AS A DRYLINE AND COLD FRONT MOVES EAST ACROSS THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED HIGHWAYS. USE EXTRA CAUTION. $$ KSZ032-033-047-048-050-060100- /O.CON.KICT.WI.Y.0029.000000T0000Z-080606T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 222 PM CDT THU JUN 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. VERY STRONG SOUTHERLY WINDS WILL CONTINUE TO AFFECT THE REGION THROUGH EARLY TONIGHT. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. WINDS SHOULD SUBSIDE FROM WEST TO EAST THIS EVENING...AS A DRYLINE AND COLD FRONT MOVES EAST ACROSS THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED HIGHWAYS. USE EXTRA CAUTION. $$ COX
000 WWUS73 KICT 060056 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 756 PM CDT THU JUN 5 2008 KSZ049-051>053-067>072-082-083-091>096-098>100-060200- /O.CAN.KICT.WI.Y.0029.000000T0000Z-080606T0600Z/ SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 756 PM CDT THU JUN 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS WILL REMAIN GUSTY THIS EVENING...WITH SPEEDS GENERALLY BELOW 30 MPH AND GUSTS BELOW 45 MPH. $$ KSZ032-033-047-048-050-060200- /O.CAN.KICT.WI.Y.0029.000000T0000Z-080606T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 756 PM CDT THU JUN 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS SPEEDS ARE EXPECTED REMAIN UNDER 30 MPH WITH GUSTS LESS THAN 45 MPH FOR THE REST OF THE EVENING. $$ KED
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 4, 3:25 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 4, 3:25 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 325 PM CDT WED JUN 4 2008 .DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE THUNDERSTORM CHANCES THIS EVENING AND THE POTENTIAL FOR A SIGNIFICANT OUTBREAK OF SEVERE WEATHER TOMORROW. TONIGHT: LATEST WATER VAPOR LOOP WAS SHOWING A FAIRLY DISTINCT WAVE MOVING THROUGH SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO. THIS FEATURE MAY TRIGGER A COUPLE OF THUNDERSTORMS IN PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS EARLY THIS EVENING WITH THE BULK OF THE ACTIVITY EXPECTED ALONG AND WEST OF THE KANSAS TURNPIKE. CANNOT RULE OUT THE POTENTIAL FOR A TORNADO EITHER MAINLY NEAR THE WARM FRONT IN CENTRAL KANSAS. ALTHOUGH...THE MAIN THREATS WILL GENERALLY BE LARGE HAIL AND DAMAGING WINDS. THE LOW LEVEL JET WILL BE CRANKING ACROSS THE AREA TONIGHT SO WE MAY SEE SOME GOOD MIXING WHICH WILL KEEP TEMPERATURES UP. THURSDAY: LATEST WATER VAPOR LOOP WAS SHOWING A FAIRLY SIGNIFICANT TROF DEVELOPING OVER THE ROCKIES WHICH IS EXPECTED TO MOVE INTO WESTERN KANSAS TOMORROW AFTERNOON. THIS TROF WILL INDUCE A DEEP POCKET OF MID LEVEL COOLING. THIS IN COMBINATION WITH THE SURFACE BOUNDARY EXTENDING FROM NEAR RUSSELL TO PRATT AROUND 6 PM WILL PROVIDE A FOCUS MECHANISM FOR THUNDERSTORM DEVELOPMENT. A FEW LONG TRACK TORNADIC SUPERCELLS SHOULD ALSO STILL BE ABLE TO DEVELOP AHEAD OF THE BOUNDARY. THE SHEAR PROFILES ARE THE STRONGEST I HAVE SEEN THIS YEAR OVER OUR FORECAST AREA WITH 0-6KM SHEAR AROUND 70KTS WITH 0-1KM HELICITY VALUES RANGING FROM 200-400 M2/S2. MIXED LAYER CAPES WILL ALSO BE QUITE FAVORABLE WITH MIXED LAYER CAPES RANGING FROM 2500-3000J/KG. THE BAD THING ABOUT THESE TORNADIC STORMS IS THAT THEY WILL BE FAST MOVERS (RIGHT MOVERS AROUND 50KTS). ANOTHER PROBLEM IS THE TIMING OF THE SQUALL LINE DEVELOPMENT. IF THIS SQUALL LINE DEVELOPS SHORTLY AFTER THE SUPERCELL DEVELOPMENT THEY MAY TEND TO MERGE THE EXISTING SUPERCELLS AND THEN TURN INTO A WIND EVENT. TIMING OF THIS ACTIVITY WILL GENERALLY BE AFTER 4 PM...BUT CANNOT RULE OUT SOME EARLIER DEVELOPMENT IN CENTRAL KANSAS. HOWEVER...THE LIFTED CONDENSATION LEVELS MAY BE QUITE HIGH IN RUSSELL AND GREAT BEND AREAS WHERE THEY WILL BE CLOSER TO THE DRY LINE. WE HAVE ALSO ISSUED A WIND ADVISORY TOMORROW BEGINNING AROUND 14Z AND CONTINUED IT THROUGH 06Z. THURSDAY NIGHT: SHEAR VECTORS ARE EXPECTED TO BECOME MORE PERPENDICULAR OVERNIGHT...BUT THE MAIN QUESTION WILL BE HOW FAR EAST THE COLD POOL MESOSCALE CONVECTIVE SYSTEM WILL MOVE. ONCE THE SHEAR VECTORS DO BECOME PERPENDICULAR A HEAVY RAIN/FLOODING EPISODE WILL BE POSSIBLE OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. WE DO NOT PLAN ON ISSUING ANY FLOOD WATCH AT THIS TIME...BUT LATER SHIFTS WILL NEED TO EVALUATE THIS FURTHER. FRIDAY-SUNDAY: WE DID NOT MAKE TOO MANY SIGNIFICANT CHANGES TO THIS TIMEFRAME DUE TO A VERY SIMILAR UPPER LEVEL PATTERN. WE DID FOLLOW CLOSER THE GFS/GFS ENSEMBLES WHICH KEEPS THE TROF IN THE ROCKIES THROUGH EARLY NEXT WEEK. COX && .AVIATION... BASED ON INVESTIGATION OF 12Z SHORT TERM MODELS...CONCUR WITH THE UPDATED SPC DAY2 OUTLOOK FOR SEVERE POTENTIAL. HAVE LIKEWISE UPDATED THE HAZARDOUS WEATHER OUTLOOK FOR THURSDAY/THURSDAY NIGHT. NO CHANGE TO PREVIOUS THOUGHTS/UPDATE ON SEVERE POTENTIAL FOR LATER TODAY...WITH CONDITIONAL RISK ACROSS PARTS OF CENTRAL KANSAS THIS EVENING. KED .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 73 90 65 85 / 20 30 80 20 HUTCHINSON 72 91 63 85 / 20 40 80 10 NEWTON 72 89 65 85 / 20 30 80 20 ELDORADO 73 89 66 85 / 10 20 80 30 WINFIELD-KWLD 74 90 67 85 / 10 20 80 30 RUSSELL 70 92 60 85 / 40 60 60 10 GREAT BEND 71 92 60 85 / 30 50 60 10 SALINA 72 90 61 86 / 30 40 80 10 MCPHERSON 72 90 62 85 / 20 40 80 20 COFFEYVILLE 75 89 71 86 / 10 10 70 50 CHANUTE 74 88 70 85 / 10 10 80 50 IOLA 74 88 70 85 / 10 10 80 50 PARSONS-KPPF 75 88 71 86 / 10 10 80 50 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THURSDAY TO 1 AM CDT FRIDAY FOR KSZ051>053-067>072-082-083-091>096-098>100. WIND ADVISORY FROM 9 AM TO 7 PM CDT THURSDAY FOR KSZ032-033- 047>050. &&
Hazardous weather outlook, Jun 4, 12:49 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1249 PM CDT WED JUN 4 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-051515- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1249 PM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS CENTRAL KANSAS...AS A WARM FRONT RETREATS NORTHWARD ACROSS THE AREA. WARM MID-LEVEL TEMPERATURES WILL ACT TO SUPPRESS THUNDERSTORM DEVELOPMENT. HOWEVER...IF CONVERGENCE IS STRONG ENOUGH ALONG THE FRONT...WIDELY SCATTERED THUNDERSTORMS MAY FORM. AMPLE SHEAR AND INSTABILITY WILL FAVOR SUPERCELLS...WITH THE POTENTIAL FOR VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UNSEASONABLY STRONG UPPER LEVEL TROF AND THE ASSOCIATED STRONG COLD FRONT WILL SPREAD SEVERE THUNDERSTORMS EAST ACROSS THE AREA THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. AN OUTBREAK OF SEVERE WEATHER IS EXPECTED...WITH THE POTENTIAL FOR VERY LARGE HAIL...STRONG DAMAGING WINDS AND SIGNIFICANT TORNADOES. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE... ESPECIALLY THURSDAY NIGHT. STAY TUNED FOR LATER FORECASTS AND OUTLOOKS...AS THE EXACT MAGNITUDE AND EXTENT OF SEVERE WEATHER BECOMES CLEARER. FURTHERMORE...STRONG STORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT...AS A FRONTAL BOUNDARY LINGERS OVER THE AREA. ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA EARLY NEXT WEEK. SOME OF THE STORMS COULD BE STRONG WITH THIS NEXT WEATHER MAKER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING ACROSS CENTRAL KANSAS. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT ACROSS THE ENTIRE AREA. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/ADK
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 50 min |
| Jun 3, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 64 min |
| Jun 3, 8:46 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 24 min |
| Jun 3, 8:55 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 54 min |
| Jun 3, 9:10 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 65 min |
| Jun 3, 9:31 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Greenwood | 59 min |
| Jun 3, 9:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 53 min |
| Jun 3, 10:07 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 53 min |
| Jun 3, 10:26 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 49 min |
| Jun 3, 10:29 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 61 min |
| Jun 3, 10:42 PM CDT | Areal Flood Warning | ICT | Cowley | 5 hr |
| Jun 3, 11:03 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 57 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.